# SDR 2006FA0000509

- Difficulty date: May 13, 2006
- Submitted: May 17, 2006
- Operation: General aviation
- Aircraft: N520HB
- Make and model: Hughes 500N
- Aircraft serial: LN029
- Aircraft time: 11,863 hours
- System (JASC): 6720 · Tail Rotor Control System
- Part: Cable
- Part number: 500N72205
- Condition: Severed
- Location: Tailboom
- Component: Rotating Cone
- Component part number: 500N3740
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PRACTICE AUTOROTATIONS, PILOT FELT A CHANGE IN THE ANTI-TORQUE PEDALS. AFTER TOUCHDOWN HE ATTEMPTED TO RAISE THE COLLECTIVE AND THE HELICOPTER BEGIN TO SPIN, HE LOWERED THE COLLECTIVE AND SHUTDOWN. NO DAMAGE WAS NOTED. THE ROTATING CONE CONTROL CABLE WAS FOUND TO HAVE A CLEAN BREAK. THE OTHER CABLES WERE INSPECTED AND FOUND TO BE OK. P/N 500N7220-05 WAS INSPECTED AT THE LAST 300HR INSPECTION 232.8 HOURS AGO, AND WAS FOUND TO BE AIRWORTHY. THIS PART DOES NOT HAVE A SERVICE LIFE LIMIT FROM THE MFGR. RECOMMEND A SERVICE LIFE OF 1000 HOURS.
